Jul 10, 2005
My VL is just shy of 1,000 and my TCell count as progressively been dropping by roughly 100 every 3months and am now in the high 300s. Chances are I may start therapy in the next 3-6 months. My doc says sustiva/truvada is the gold standard at this point (assuming no resistence). My question is from your experience and knowledge of other clinicians experience, what percentage of your patients starting on this regime do fine with no or very mild side effects? I know all the particular possible side effects, I'm more interested in knowing how often do u see it from a parctical perspective.
Response from Dr. Pierone
Hello and thanks for posting. The starting regimen of Sustiva and Truvada is generally well tolerated. About half of those who take Sustiva will have vivid dreams and neuro-cognitive side effects that are most pronounced at the onset and gradually subside and eventually resolve over the first several weeks. But this mental effect does not always abate and may necessitate a change in therapy for those most afflicted. Truvada sometimes causes nausea, diarrhea, or headache, but in the main is very well tolerated. So from a practical perspective, the great majority of patients tend to have minimal or transitory side effects and get along quite well. Hope that this information helps you and best of luck.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Itchy Skin A Sign Of Acute HIV Infection?
- Chances Of Getting HIV From Sex With A Prostitute
- Sex With A Prostitute How Long Does It Take To Test Positive For AIDS
- Hpv After Sucking Penis Sign Of HIV AIDS
- Painful Red Spots After Giving Handjob Worried I Have HIV
- Rash After Giving Oral Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.